1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Just been prescribed new meds.

Discussion in 'Diabetes Discussions' started by Deborahb, Sep 13, 2019 at 2:01 PM.

  1. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
    I had been having good numbers on the low carb for one month then it all changed and went very high I am waiting for a referral to diabetic clinic and have been put on Gliclazide 60mg MR. plus the metformin I was on already.

    Moved by mod, at Deborah’s request, to her own thread.
     
    • Hug Hug x 4
  2. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,102
    Likes Received:
    32,455
    Trophy Points:
    298
    Hi Deborah,

    Was there anything in particular you wanted to know?
    Are you worries about the new medication?
    And are you testing your blood glucose?
     
    • Like Like x 1
  3. VashtiB

    VashtiB Type 2 · Well-Known Member

    Messages:
    124
    Likes Received:
    104
    Trophy Points:
    83
    Hi Deborah,

    That sounds very stressful. You must be feeling overwhelmed.

    How can we help?
     
    • Like Like x 1
  4. ickihun

    ickihun Type 2 · Master

    Messages:
    12,933
    Likes Received:
    18,158
    Trophy Points:
    298
    @Deborahb they may want to monitor you closer. Have you other medical conditions like hypothyroidism or condition which meds might be conflicting with keeping your bgs down? "e.g Asthma inhalers etc or IBS medication.
     
  5. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
    I just feel overwhelmed. I barely eat then I have high blood sugar. I used to be on 1000mg. or metformin 2 x a day and it doesn't do anything now in fact it is hard to understand why but this morning I got up at 7am and tested and I was 8.0 so I decided to wait a bit before eating breakfast and take my metformin and gliclazide and give it a chance to work. At 8am I tested only to find I am 9.8 so I find this confusing as it did not work this way before for me. Yes mostly I am overwhelmed. I am burned out. I feel like I have no energy! I am not on anything new otherwise and nothing like inhalers or meds for IBS. Thanks for any help!
     
    • Hug Hug x 1
  6. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
     
  7. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,102
    Likes Received:
    32,455
    Trophy Points:
    298
    What did you have for breakfast?
     
  8. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
    I was afraid to eat very much and waited so long I was starving so I had an egg (fried) and one piece of buttered whole-wheat toast with large cup of coffee.
     
  9. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,102
    Likes Received:
    32,455
    Trophy Points:
    298
    Do you know what your blood glucose was before breakfast?
    And do you normally get a similar rise from a slice of toast if you don’t eat it for breakfast?

    There are a few things that can screw up blood glucose in the morning, and make it rise.
    Stress, dawn phenomenon, carb intake, tiredness, can all factor in.

    In case you haven’t heard of it before, this is dawn phenomenon
    https://www.diabetes.co.uk/blood-glucose/dawn-phenomenon.html
     
  10. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
    I was around 8 when I first got up then took meds and went up to 9.8 this has only been occurring for about a month. I find it so confusing!
     
  11. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,102
    Likes Received:
    32,455
    Trophy Points:
    298
    Well, a rise from 8 to 9.8 is not a big one.

    It is often quoted on the forum that we T2s should aim to keep our bg rises from food at no more than 2mmol/l at 2 hours after food. So you are on target there, even if the starting point is higher than ‘normal’.

    Of course, whether you would keep to that without the gliclazide, is another question.
    Also, what would happen if you didn’t have the bread, or the gliclazide might be an interesting experiment.

    I gave up bread years ago. Also rice, pasta, and all the major carbs. Sometimes still have tiny portions of potato (think 5 chips ;) ). It was just sooo much simpler and easier than watching my blood glucose lurch about like a rollercoaster. The next step would have been higher readings and medication, so I reduced the carbs instead.
     
    • Agree Agree x 1
  12. Deborahb

    Deborahb Type 2 · Member

    Messages:
    11
    Likes Received:
    1
    Trophy Points:
    43
    Well actually I hadn’t eaten yet it just went up from 8-9.8 before eating. I already eat moderately low carb with one slice of bread a day. I could go more extreme if I thought it might help I guess the problem I seem to be having is that my sugars are not making sense to me now before I would know OK you ate this so you can expect to go up ....but now I’m going up without doing anythingI appreciate all your tips!! Have a great Sunday!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook